West Virginia, 2007Hail and Damaging Winds in West Virginia, September 26, 2007
September 26, 2007 · NWS PBZ · 6 events in 2 counties and zones
Scattered severe thunderstorms developed over Western Pennsylvania and Northern West Virginia ahead of a strong cold front moving east from the Great Lakes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $225,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms developed over Western Pennsylvania and Northern West Virginia ahead of a strong cold front moving east from the Great Lakes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 26, 12:21 PM EST, 8 hours 21 minutes earlier.
Area forecast discussion, Sep 26, 12:21 PM EST, 8 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
121 PM EDT WED SEP 26 2007
.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE AREA...BRINGING SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS INTO THURSDAY NIGHT. FOLLOWING
THE FRONT...HIGH PRESSURE WILL BUILD ACROSS THE REGION...BRINGING
COOLER AND DRIER CONDITIONS FOR THE WEEKEND THROUGH THE MIDDLE OF
NEXT WEEK.
&&
.NEAR TERM /THROUGH THURSDAY/...
CHANCES OF PRECIPITATION WILL SLOWLY INCREASE FROM LATE THIS
AFTERNOON THROUGH THURSDAY AS A COLD FRONT SLOWLY APPROACHES
FROM THE WEST. COLD FROPA WILL OCCUR DURING THE DAY ON THURSDAY.
WITH DEEP LAYER SHEAR AND UPPER SUPPORT LIMITED...DO NOT EXPECT
SEVERE TSTMS TO DEVELOP. TEMPS WILL BE COOLER, BUT STILL ABOVE
NORMAL FOR TONIGHT AND THURSDAY. NORMALS FOR PITTSBURGH ARE 49/70,
MORGANTOWN 50/71 AND ZANESVILLE 48/72.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
THE COLD FRONT WILL EXIT EAST-CENTRAL OH TO SOUTHWEST PA EARLY
THURSDAY EVENING...EXITING NORTHERN WV/WESTERN MD BY FRIDAY
MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS EARLY THURSDAY
EVENING WILL DIMINISH WITH THE DEPARTURE OF THE COLD FRONT.
PARTLY CLOUDY SKIES AND SEASONABLE CONDITIONS WILL PREVAIL BY
FRIDAY AFTERNOON.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A RIDGE OF HIGH PRESSURE WILL PREVAIL FOR THE WEEKEND...BRINGING
DRY AND SEASONABLE CONDITIONS. A WEAK COLD FRONT IS PROGGED TO
SWEEP ACROSS THE GREAT LAKES MONDAY...WITH PERHAPS LIMITED MOISTURE
CLIPPING THE AREA...WILL RETAIN SOME MINIMAL POPS. DRY CONDITIONS
WILL RETURN FOR TUE/WED.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
OVERNIGHT AND THURSDAY THERE WILL BE SCT MVFR CIGS/VSBYS IN TSTMS
AND SHOWERS WITH ISOLD IFR CONDS. CHANCE OF PRECIPITATION SLOWLY
INCREASES IN TIME AS WE GO THROUGH THIS AFTERNOON AND INTO THURSDAY
AS FRONT APPROACHES FROM THE WEST. FRONT LAYS OUT ACROSS OUR
FORECAST AREA, FROM SW-NE, TONIGHT AS A WAVE RIDES ALONG THE
BOUNDARY. SFC WINDS EAST OF THE BOUNDARY WILL BE SW 5-15 KTS AND
POINTS WEST OF THE BOUNDARY NNW 5 TO 10 KTS.
FRONT FINALLY MOVES EAST OF OUR FORECAST AREA DURING THE DAY ON
THURSDAY. HIGH PRESSURE BUILDS IN FROM THE WEST THURSDAY NIGHT AND
HOLDS THROUGH SUNDAY. WEAK COLD FRONT WITH LIMITED MOISTURE MOVES
THROUGH DURING THE DAY ON MONDAY. MAINLY VFR CONDS WITH MVFR/IFR
VSBYS IN BR/FG LATE AT NIGHT AND EARLY MORNING.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Sep 26, 1:45 AM EST, 18 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
245 AM EDT WED SEP 26 2007
OHZ040-041-049-050-059-PAZ007>009-013>016-020>023-029>032-WVZ001>004-
270645-
CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-BELMONT-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-
245 AM EDT WED SEP 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO DEVELOP THIS
AFTERNOON ACROSS THE REGION...THEN CONTINUE INTO THIS EVENING. THE
GREATEST SEVERE RISK WITH THESE STORMS WILL BE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
MDZ001-OHZ039-048-057-058-068-069-WVZ012-021>023-041-270645-
GARRETT-TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE-MONROE-WETZEL-
MARION-MONONGALIA-PRESTON-TUCKER-
245 AM EDT WED SEP 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO AND NORTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 26, 7:09 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
809 PM EDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG PITTSBURGH 40.44N 79.98W
09/26/2007 ALLEGHENY PA EMERGENCY MNGR
TREES AND WIRES DOWN IN THE NORTH SIDE AND LAWREMCEVILLE
SECTIONS OF PITTSBURGH.
&&Local storm report, Sep 26, 7:41 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
841 PM EDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG VANDERGRIFT 40.60N 79.57W
09/26/2007 ARMSTRONG PA EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&Special weather statement, Sep 26, 7:51 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
851 PM EDT WED SEP 26 2007
WVZ012-270145-
WETZEL WV-
851 PM EDT WED SEP 26 2007
...THUNDERSTORMS...
LINE OF STRONG THUNDERSTORMS TO MOVE THROUGH WETZEL COUNTY...
AT 844 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF JACKSONBURG...
MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL CONTAIN VERY HEAVY
DOWNPOURS...HAIL AND WIND GUSTS IN EXCESS OF 45 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ALLISTER...ANTHEM...ARCHER...BANE AND BARKER
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Sep 26, 7:59 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
859 PM EDT WED SEP 26 2007
WVZ012-270200-
WETZEL WV-
859 PM EDT WED SEP 26 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
WETZEL...
AT 858 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF PINE GROVE...OR
ABOUT 5 MILES SOUTH OF PORTERS FALLS...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ALLISTER...ANTHEM...BARKER...BURCHFIELD AND CARBIDE
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS
LIGHTNING...HAIL...WIND GUSTS TO 45 MPH AND HEAVY DOWNPOURS THAT MAY
CAUSE PONDING OF WATER ON ROAD SURFACES.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Sep 26, 8:02 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
902 PM EDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG VANDERGRIFT 40.60N 79.57W
09/26/2007 WESTMORELAND PA EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&Local storm report, Sep 26, 8:11 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
911 PM EDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG APOLLO 40.58N 79.56W
09/26/2007 ARMSTRONG PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN.
0830 PM TSTM WND DMG 2 E LEECHBURG 40.63N 79.56W
09/26/2007 ARMSTRONG PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN IN PARKS TWP.
0835 PM TSTM WND DMG 3 E APOLLO 40.58N 79.51W
09/26/2007 ARMSTRONG PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN IN KISKIMINETAS TWP.
&&Thunderstorm Wind, Marion
- When
- September 26, 8:42 PM EST
- Where
- Marion County, 0.69 mi S of Farmington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 39.510, -80.250
Emergency management reported numerous trees and power lines down.
Thunderstorm Wind, Marion
- When
- September 26, 8:50 PM EST
- Where
- Marion County, 0.69 mi N of Grant Town
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 39.560, -80.180
Emergency management numerous trees and power lines down.
Thunderstorm Wind, Marion
- When
- September 26, 8:50 PM EST
- Where
- Marion County, Grant Town
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 39.550, -80.180
Emergency management reported some structural damage to homes with trees down on houses. Numerous power lines down and some roads closed.
Thunderstorm Wind, Monongalia
- When
- September 26, 8:55 PM EST
- Where
- Monongalia County, 0.69 mi S of Hagans
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 39.610, -80.130
Emergency management reported numerous trees and wires down in the Muccurdyville area.
Hail, Monongalia
- When
- September 26, 9:10 PM EST
- Where
- Monongalia County, 1.27 mi ENE of Uffingtown to (Mgw)hart Fld Morgan
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.587, -79.948
Emergency management reported golf ball size hail east of Morgantown.
Thunderstorm Wind, Monongalia
- When
- September 26, 9:10 PM EST
- Where
- Monongalia County, 1.27 mi ENE of Uffingtown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 39.587, -79.948
Emergency management numerous trees and power lines down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arkansas, September 26, 2007$750,000 · 1 event
- Flash Flood and Hail in Texas, September 26, 2007$380,000 · 1.75 in hail · 6 events
- Damaging Winds in Pennsylvania, September 26, 2007$215,000 · 52 kt wind · 10 events
- Tornado and Hail in Pennsylvania, September 26, 2007$75,000 · EF1 · 7 events
- Hail and Damaging Winds in Oklahoma, September 26, 20071 injured · $33,000 · 1.75 in hail · 17 events
- Hail and Damaging Wind in Ohio, September 26, 2007$60,000 · 1.75 in hail · 6 events
- Damaging Wind and Lightning Strike in Maryland, September 26, 2007$50,000 · 50 kt wind · 2 events
- Damaging Winds in Kentucky, September 26, 2007$19,000 · 60 kt wind · 3 events
- Damaging Winds in Maine, September 26, 200750 kt wind · 13 events
- Tornado and Hail in New Mexico, September 26, 2007$15,000 · EF0 · 4 events
- Damaging Winds in Ohio, September 26, 2007$15,000 · 55 kt wind · 2 events
- Damaging Winds in Pennsylvania, September 26, 2007$14,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59922, 59923, 59926, 59924, 59921, 59925.